How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Valarie Your Own Question
Valarie
Valarie, Nurse (RN)
Category: Health
Satisfied Customers: 1228
Experience:  36+ yrs exprience medical, surgical, wound/skin care, nutrition, geriatrics, rehab, management
16698619
Type Your Health Question Here...
Valarie is online now
A new question is answered every 9 seconds

I AM A 74 YEAR OLD WOMEN AND i AM GETTING BRUISES ALL THE TIME

This answer was rated:

I AM A 74 YEAR OLD WOMEN AND i AM GETTING BRUISES ALL THE TIME ON JUST MY ARMS AND HANDS AND THIS JUST MHAS BEEN HAPPENING THE LAST EAR. CAN YOU SUGGEST SOMETHING AS TO WHY OR DO I HAVE AN EFFIENCEY?
Hello. Thank you for coming to JustAnswer with your question, and welcome.

There are some questions I need you to answer to clarify your particular problem, if you wouldn't mind.

Are you taking any medications, prescription or over-the-counter?

Are you taking any nutritional supplements (vitamins) or herbs?

Do you have any health disorders?

Thank you. I will await your reply.
Customer: replied 4 years ago.
I am taking effexor, wellbutrin for depression amd crestor for colestrol , caltrate+D and everyday vitimans.








Customer: replied 4 years ago.
,I am taking effexor, wellbutrin for depression amd crestor for colestrol , caltrate+D and everyday vitimans.








Customer: replied 4 years ago.
I am taking prescription durgs. They include: Effexor and wellbutrin, aatenolol and crestor. Also taking vitamins ( 1-aday) caltrate+D and asptrin 81g. That is all.
Thank you for answering those questions.

In general, you may already know that bruising easily becomes more common as we age. The skin becomes thinner with time, and the capillaries become more fragile. It doesn't look like you are taking anything that would increase this problem.

Common over the counter medications and herbals such as aspirin, ginkgo biloba, ginseng, and fish oil can cause some blood thinning and increased bruising. Garlic can also thin your blood especially if you take it in supplement form. You might check the label on your supplements to see if any of these are included.

Another cause can be a deficiency of Vitamin C. You are taking vitamins, but they may not contain the right type of vitamin C, or not enough. I would recommend making sure you get enough by consuming at least 3 servings of a food source (citrus juice, fresh or frozen; or better yet, the fruits themselves). A diet high in fresh fruits and vegetables will give you adequate amounts of vitamin C as well as other vitamins and minerals essential for your skin.

There are a couple of other things you can do to help prevent some bruisings. Try to "declutter" any pathways in your home and outside environment to prevent accidental bumps. Wearing long sleeved garments can also offer some extra protection for your arms. Wrist warmers can be worn during times you need protection for your hands.

Drinking plenty of water, and using olive oil with fresh salads will help strengthen your skin and make it as supple as possible which can be protective.

If you use hydrocortisone cream or ointment on your skin frequently.....this can also be a cause for more thinning of the skin than is usual.

Other than these things, you may also talk to your doctor about this on your next visit. Perhaps he/she can check some blood chemistries to be sure everything is OK there.

It looks like you have posted again since I wrote the above response. The aspirin will cause excessive bruising in some people. So, if this has been prescribed to you by your doctor you should ask what to do about this.
Valarie and 6 other Health Specialists are ready to help you